Alert archive / Kansas / Winter Storm Warnings in 2007

Winter Storm Warning 2, NWS Topeka, KS

February 12, 20076 counties in Kansas

NWS Topeka, KS issued this winter storm warning at Feb 12, 2007, 6:28 PM CST for 6 counties in Kansas. It was in force for 12 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2007, 6:28 PM CST (00:28 UTC)
Expired
Feb 13, 2007, 6:00 AM CST
In force
12 hr
Issued by
NWS Topeka, KS

Counties Brown County, KS, Cloud County, KS, Marshall County, KS, Nemaha County, KS, Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 95 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 6:43 PM CSTSNOW 26 Sse Haddam, KSMODERATE SNOW AT TIME OF OBSERVATION.
Feb 12, 7:45 PM CSTHEAVY SNOW 46 Ssw Jamestown, KS
Feb 12, 7:48 PM CSTHEAVY SNOW 5.3Concordia, KS
Feb 12, 9:11 PM CSTSNOW 4.51 Nw Corning, KS
Feb 12, 9:11 PM CSTSNOW 56 Sse Haddam, KS
Feb 12, 9:24 PM CSTSNOW 5.5Belleville, KS
Feb 12, 9:28 PM CSTSNOW 4.5Marysville, KS
Feb 12, 9:41 PM CSTSNOW 3.5Hiawatha, KS
Feb 12, 9:44 PM CSTSNOW 4Concordia, KS
Feb 13, 12:15 AM CSTHEAVY SNOW 7Belleville, KS
Feb 13, 1:00 AM CSTHEAVY SNOW 11.73 W Beattie, KS
Feb 13, 2:00 AM CSTHEAVY SNOW 7Oketo, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 130028
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
628 PM CST MON FEB 12 2007

...SNOW EXPECTED ACROSS THE AREA TONIGHT...

.AN UPPER LEVEL SYSTEM MOVING ACROSS THE AREA TONIGHT...WILL
BRING ACCUMULATING SNOWFALL TO MUCH OF NORTHEAST AND EAST CENTRAL
KANSAS THIS EVENING AND OVERNIGHT. SNOWFALL SHOULD BE HEAVIEST
GENERALLY ALONG AND NORTH OF INTERSTATE 70...WITH THE HIGHER
AMOUNTS OVER THE FAR NORTHERN COUNTIES. SOME SLEET MAY MIX IN
WITH THE SNOW BEFORE IT CHANGES TO ALL SNOW. GENERALLY ALONG AND
SOUTHEAST OF THE KANSAS TURNPIKE...THE MIX OF SLEET AND SNOW MAY
LAST A LITTLE LONGER. SNOW AMOUNTS ARE EXPECTED TO RANGE FROM 1 TO
3 INCHES ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE...TO 6 TO 8
INCHES NEAR THE NEBRASKA BORDER. OVERNIGHT...STRONG NORTHERLY
WINDS WILL BE PRODUCING SOME AREAS OF BLOWING AND DRIFTING SNOW.

KSZ008>012-020-130830-
/O.UPG.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/
/O.NEW.KTOP.WS.W.0002.070213T0028Z-070213T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA
628 PM CST MON FEB 12 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE THROUGH THE EVENING AND WILL BE HEAVY AT TIMES.
THE SNOW WILL GRADUALLY DIMINISH AFTER MIDNIGHT...BUT NOT BEFORE 6
TO 8 INCHES OF NEW SNOW HAS FALLEN. AN ADDED HAZARD OVERNIGHT WILL
BE INCREASING NORTHERLY WINDS. THESE WINDS SHOULD REACH 15 TO
25 MPH WITH OCCASIONAL HIGHER GUSTS. THIS WILL CAUSE SOME BLOWING
AND DRIFTING OF THE FALLEN SNOW. 

WINTRY PRECIPITATION IS FORECAST TO ACCUMULATE IN THE AFFECTED
AREAS CAUSING HAZARDOUS DRIVING CONDITIONS. THOSE WITH TRAVEL
PLANS IN THE WARNING AREA ARE ADVISED TO CHOOSE AN ALTERNATE
ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE.
REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ021>024-034>036-130830-
/O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE...
JUNCTION CITY
628 PM CST MON FEB 12 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

A MIX OF RAIN...SNOW AND SLEET WILL CHANGE TO ALL SNOW THIS
EVENING. SNOW ACCUMULATIONS IN THE 3 TO 5 INCH RANGE ARE EXPECTED
BEFORE THE SNOW GRADUALLY DIMINISHES AFTER MIDNIGHT. SOME LOCALLY
HIGHER AMOUNTS MAY BE POSSIBLE. ADDITIONALLY HOWEVER...STRONG
NORTHERLY WINDS WILL PROVIDE SOME AREAS OF BLOWING AND DRIFTING
SNOW...FROM MID EVENING THROUGH THE OVERNIGHT HOURS.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

KSZ026-037>039-130830-
/O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITY OF...TOPEKA
628 PM CST MON FEB 12 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

A MIX OF RAIN...SNOW AND SLEET WILL CHANGE TO ALL SNOW DURING THE
EVENING HOURS. SNOW ACCUMULATIONS IN THE 2 TO 4 INCH RANGE ARE
POSSIBLE BEFORE THE SNOW GRADUALLY DIMINISHES BY LATE NIGHT.
ADDITIONALLY HOWEVER...STRONG NORTHERLY WINDS WILL PROVIDE SOME
AREAS OF BLOWING AND DRIFTING SNOW FROM LATE EVENING THROUGH THE
OVERNIGHT HOURS.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

KSZ040-054>056-058-059-130830-
/O.CON.KTOP.WW.Y.0003.000000T0000Z-070213T1200Z/
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA
628 PM CST MON FEB 12 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

PERIODS OF RAIN WILL MIX WITH SOME SLEET THROUGH THE EVENING
HOURS BEFORE CHANGING TO ALL SNOW BY LATE EVENING. SNOW AMOUNTS
IN THE 1 TO 3 INCH RANGE ARE EXPECTED WITH THE LESSER AMOUNTS
OVER THE SOUTHERN AREAS. ADDITIONALLY...AFTER MIDNIGHT STRONG
WINDS MAY REDUCE VISIBILITIES IN BLOWING SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
3 follow-up statements
000 
WWUS43 KTOP 130435
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CST MON FEB 12 2007

...SNOW EXPECTED ACROSS THE AREA TONIGHT...

.AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE AREA OVERNIGHT. THIS
STORM SYSTEM WILL BRING WIDESPREAD HAZARDOUS WINTER WEATHER TO ALL
THE AREA. SNOW SHOULD BE WIDESPREAD THROUGH THE EARLY MORNING
HOURS NORTHWEST OF INTERSTATE 35. ALONG AND SOUTHEAST OF THE
INTERSTATE...RAIN OR SLEET WILL CHANGE TO SNOW DURING THE EARLY
MORNING HOURS. SNOWFALL SHOULD BE HEAVIEST GENERALLY ALONG AND
NORTH OF INTERSTATE 70...WITH THE HIGHER AMOUNTS OVER THE FAR
NORTHERN COUNTIES. STORM TOTAL SNOW AMOUNTS WILL RANGE FROM 6 TO 8
INCHES ALONG THE NEBRASKA BORDER AND FROM BELLEVILLE SOUTH TO
CONCORDIA. LESSER AMOUNTS...MAINLY UNDER 2 INCHES...ARE EXPECTED
SOUTHEAST OF INTERSTATE 35. ELSEWHERE...3 TO 6 INCHES SHOULD BE
COMMON WITH A FEW AMOUNTS A BIT HIGHER NORTH OF INTERSTATE 70.
OVERNIGHT...GUSTY NORTHERLY WINDS WILL ALSO BE PRODUCING SOME
AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER THE DEEPEST
SNOW COVER.

KSZ008>012-020-131200-
/O.CON.KTOP.WS.W.0002.000000T0000Z-070213T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA
1035 PM CST MON FEB 12 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

SNOW WILL GRADUALLY DIMINISH AFTER MIDNIGHT...BUT NOT BEFORE 6 TO
8 INCHES OF NEW SNOW HAS FALLEN. AN ADDED HAZARD OVERNIGHT WILL BE
INCREASING NORTHERLY WINDS. THESE WINDS SHOULD REACH 15 TO 25 MPH
WITH OCCASIONAL HIGHER GUSTS. THIS WILL CAUSE SOME BLOWING AND
DRIFTING OF THE FALLEN SNOW.

WINTRY PRECIPITATION IS FORECAST TO ACCUMULATE IN THE AFFECTED
AREAS CAUSING HAZARDOUS DRIVING CONDITIONS. THOSE WITH TRAVEL
PLANS IN THE WARNING AREA ARE ADVISED TO CHOOSE AN ALTERNATE
ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE.
REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ021>024-034>036-131200-
/O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE...
JUNCTION CITY
1035 PM CST MON FEB 12 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

SNOW WILL GRADUALLY DIMINISH AFTER MIDNIGHT...BUT NOT BEFORE
ACCUMULATING 3 TO 6 INCHES. ISOLATED AMOUNTS A BIT HIGHER MAY
OCCUR. ADDITIONALLY...STRONG NORTHERLY WINDS WILL PROVIDE SOME AREAS
OF BLOWING AND DRIFTING SNOW.

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST
AHEAD OF YOU...AND ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION.
AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS
ON HILLS OR WHEN MAKING TURNS

$$

KSZ026-037>039-131200-
/O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITY OF...TOPEKA
1035 PM CST MON FEB 12 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS. ACCUMULATIONS
OF SNOW ARE EXPECTED IN THE TWO TO FOUR INCH RANGE. IN
ADDITION...GUSTY NORTH WINDS WILL BRING SOME AREAS OF BLOWING AND
DRIFTING SNOW DURING THE OVERNIGHT HOURS.

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST
AHEAD OF YOU...AND ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION.
AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS
ON HILLS OR WHEN MAKING TURNS

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

KSZ040-054>056-058-059-131200-
/O.CON.KTOP.WW.Y.0003.000000T0000Z-070213T1200Z/
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA
1035 PM CST MON FEB 12 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

SOME RAIN AND SLEET WILL CHANGE TO SNOW DURING THE EARLY MORNING
HOURS AND MAY ACCUMULATE ONE TO TWO INCHES BY DAWN. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS43 KTOP 130931
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
331 AM CST TUE FEB 13 2007

...SNOW TO MOVE SLOWLY EAST OF THE AREA THIS MORNING...

.AN UPPER LEVEL SYSTEM WILL CONTINUE TO MOVE EASTWARD INTO MISSOURI
AND ARKANSAS THIS MORNING. LIGHT SNOW WILL CONTINUE THROUGH
SUNRISE...WITH UP TO AN ADDITIONAL INCH POSSIBLE ACROSS PORTIONS
OF NORTHEAST AND EAST CENTRAL KANSAS. NORTH WINDS IN THE WAKE OF
THE SYSTEM WILL ALSO BRING SOME BLOWING AND DRIFTING OF SNOW.

KSZ008>012-020-131200-
/O.CON.KTOP.WS.W.0002.000000T0000Z-070213T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA
331 AM CST TUE FEB 13 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

LIGHT SNOW WILL CONTINUE ACROSS NORTHERN KANSAS THIS MORNING...WITH
AN ADDITIONAL INCH OF SNOWFALL POSSIBLE IN SOME LOCATIONS BY
SUNRISE. WITH NORTH WINDS AROUND 20 MPH MOVING INTO THE
STATE...SOME BLOWING AND DRIFTING OF SNOW IS ALSO ANTICIPATED.

THOSE WITH TRAVEL PLANS IN THE WARNING AREA ARE ADVISED TO CHOOSE
AN ALTERNATE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS
UNAVOIDABLE. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER
WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ021>024-034>036-131200-
/O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE...
JUNCTION CITY
331 AM CST TUE FEB 13 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

LIGHT SNOW WILL CONTINUE THROUGH 6 AM. ANY ADDITIONAL ACCUMULATION
SHOULD BE LESS THAN HALF AN INCH...HOWEVER NORTH WINDS AROUND 20
MPH WILL BRING SOME BLOWING AND DRIFTING.

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST
AHEAD OF YOU...AND ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION.
AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS
ON HILLS OR WHEN MAKING TURNS

$$

KSZ026-037>039-131200-
/O.CON.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITY OF...TOPEKA
331 AM CST TUE FEB 13 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

LIGHT SNOW WILL CONTINUE THROUGH 6 AM. ANY ADDITIONAL ACCUMULATION
SHOULD BE LESS THAN HALF AN INCH...HOWEVER NORTH WINDS AROUND 20
MPH WILL BRING SOME BLOWING AND DRIFTING.

A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO
DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL
DELAYS.

$$

KSZ040-054>056-058-059-131200-
/O.CON.KTOP.WW.Y.0003.000000T0000Z-070213T1200Z/
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA
331 AM CST TUE FEB 13 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

LIGHT SNOW WILL CONTINUE ALONG AND SOUTH OF INTERSTATE 35 THROUGH
6 AM...WITH PERIODS OF SLEET POSSIBLE IN ANDERSON COUNTY AS WELL.
ADDITIONAL ACCUMULATION OF AN INCH OR LESS IS EXPECTED.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS43 KTOP 131146
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
546 AM CST TUE FEB 13 2007


KSZ008>012-020-131300-
/O.EXP.KTOP.WS.W.0002.000000T0000Z-070213T1200Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA
546 AM CST TUE FEB 13 2007

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

OCCASIONAL LIGHT SNOW FLURRIES WILL COME TO AN END ACROSS THE
AREA THIS MORNING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.
THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 6
AM. WITH GUSTY NORTH TO NEAR 30 MPH...AREAS OF BLOWING SNOW CAN
STILL BE EXPECTED THROUGH MIDDAY.

$$

KSZ021>024-034>036-131300-
/O.EXP.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE...
JUNCTION CITY
546 AM CST TUE FEB 13 2007

...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. 

OCCASIONAL LIGHT SNOW FLURRIES WILL COME TO AN END ACROSS THE
AREA THIS MORNING. LITTLE IF ANY ADDITIONAL ACCUMULATION IS
EXPECTED. THEREFORE THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE
AT 6 AM. WITH GUSTY NORTH TO NEAR 30 MPH...AREAS OF BLOWING SNOW
CAN STILL BE EXPECTED THROUGH MIDDAY.

$$

KSZ026-037>039-131300-
/O.EXP.KTOP.SN.Y.0003.000000T0000Z-070213T1200Z/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITY OF...TOPEKA
546 AM CST TUE FEB 13 2007

...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. 

OCCASIONAL LIGHT SNOW FLURRIES WILL COME TO AN END ACROSS THE
AREA THIS MORNING. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED.
THEREFORE THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM.
WITH GUSTY NORTH TO NEAR 30 MPH...AREAS OF BLOWING SNOW CAN STILL
BE EXPECTED THROUGH MIDDAY.

$$

KSZ040-054>056-058-059-131300-
/O.EXP.KTOP.WW.Y.0003.000000T0000Z-070213T1200Z/
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA
546 AM CST TUE FEB 13 2007

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

OCCASIONAL FLURRIES WILL COME TO AN END ACROSS THE AREA THIS
MORNING. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED.
THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE
AT 6 AM. 


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 4:01 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Feb 12, 4:01 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
401 PM CST MON FEB 12 2007

.DISCUSSION...

OVERNIGHT CONCERNS ARE PRECIPITATION TYPE EARLY ON...THEN AMOUNT OF
SNOWFALL.  CONCERNS FOR TUESDAY WILL BE LINGERING SNOWFALL CHANCES
FOR THE MORNING HOURS AND TEMPERATURES.

LATEST WATER VAPOR IMAGERY SHOWING STRONG SHORTWAVE OVER THE TEXAS
PANHANDLE WITH A MINOR SHORTWAVE AHEAD OF THIS FEATURE OVER
SOUTHEAST OKLAHOMA.  AHEAD OF MAIN SHORTWAVE DEFORMATION CLOUDINESS
HAS SPREAD ACROSS NORTHERN KANSAS INTO EASTERN NEBRASKA WITH BANDS
OF PRECIPITATION AT THE SURFACE.  MEANWHILE WARM ADVECTION SURFACE
LOW OVER TEXAS PANHANDLE HAS PRODUCED A WIDESPREAD AREA OF
RAIN OVER NORTHEAST AND EAST CENTRAL KANSAS.  SOME SLEET AND SNOW
HAS BEEN REPORTED AT TIMES WITH THE STRONGER CELLS THEN CHANGES BACK
TO LIGHT RAIN.

MODELS SHOWING STRONG Q-G FORCING AHEAD OF SHORTWAVE THROUGH 06Z
WITH WIDESPREAD PRECIPITATION AREA.  HAVE FAVORED THE GFS
TEMPERATURE PROFILE FOR THE MOST PART AND MESHING ITS QPF PATTERN
WITH THAT OF HPC.  HOWEVER WITH LATEST RADAR RETURNS AND ENHANCING
OF IR IMAGERY...HAVE UPPED EARLY AMOUNTS. SOUNDINGS SHOW SOME MIX OF
PRECIPITATION GENERALLY ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE.
GIVEN CURRENT REPORTS...ADDED A PERIOD OF MIXED PRECIPITATION TO THE
NORTHERN COUNTIES INTO EARLY EVENING.  WITH THE STRENGTH OF THE
UPPER FEATURE...HAVE RAISED SNOW AMOUNTS OVER THE NORTHERN
COUNTIES...CLOSER TO DEFORMATION ZONE...WHILE ALSO CONCERNED WITH
MIX PRECIPITATION OVER THE SOUTHERN COUNTIES.  HAVE THUS INCLUDED
AREA ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE IN A WINTER WEATHER
ADVISORY.  PRELIMINARY SNOW AMOUNTS...1 TO 3 INCHES SOUTH TO 3 TO 5
NORTH.  STRONG H850 MB WINDS IN WAKE OF UPPER SYSTEM AFTER MIDNIGHT
THUS ADDED SOME AREAS OF BLOWING AND DRIFTING SNOW.  KEPT GOING LOWS
FROM THE TEENS NORTH CENTRAL TO THE LOWER 20S SOUTHEAST.

ON TUESDAY...MOST OF THE UPPER LIFT EAST OF AREA AFTER 12Z BUT WITH
STRONG H850 MB COLD ADVECTION HAVE KEPT SOME MENTION OF LIGHT SNOW
CHANCES FOR THE MORNING HOURS. ALL THE MODELS LOW LEVEL RH LINGERING
THROUGH THE DAY SO GOING WITH MOSTLY CLOUDY SKIES.  COULD SEE SOME
FLURRIES THROUGH EARLY AFTERNOON.  HOWEVER MAIN STORY TUESDAY WILL
BE COLD TEMPERATURES AND GUSTY WINDS EARLY ON. HAVE HIGHS HOLDING IN
THE TEENS NORTH CENTRAL WITH THE MIDDLE 20S SOUTHEAST.  SOUTHEAST
PORTIONS OF THE CWA COULD SEE FALLING TEMPS.

UPPER TROUGH WILL BE OVER THE MID MISSISSIPPI VALLEY BY TUESDAY
EVENING. ARCTIC HIGH WILL BE NOSING SOUTH INTO THE THE SOUTHERN
PLAINS PRESSURE GRADIENT WILL SLACKEN DURING THE EVENING HOURS AND
WILL BE TONING DOWN THE WIND GUSTS BY MID EVENING. THE COLD AIR WILL
CONTINUE TO POUR SOUTH INTO CENTRAL AND EASTERN KANSAS OVERNIGHT AND
DESPITE PRESENCE OF CLOUDS WILL SEE TEMPERATURES DIP DOWN INTO THE
SINGLE DIGITS ACROSS MOST OF THE CWA.

SOME FLURRIES ARE POSSIBLE ACROSS THE SOUTHERN COUNTIES ON AS A WAVE
PASSES TO OUR SOUTHWEST AND SOUTH WEDNESDAY NIGHT. WILL LEAVE OUT
FOR NOW. COLDEST MORNING LOOKS TO BE ON THURSDAY AS ARCTIC HIGH
SETTLES OVER THE AREA...TEMPS WITH SNOW COVER WILL BE IN THE ZERO TO
4 BELOW RANGE NORTH OF I-70 WITH ZERO TO 5 ABOVE TO THE SOUTH.

WARM ADVECTION KICKS IN AHEAD OF A CLIPPER MOVING SOUTHEAST ON
FRIDAY ACROSS KANSAS. CLIPPER MOVES THROUGH FRIDAY NIGHT ACROSS THE
CWA AND BRING ANOTHER COOL SHOT WITH IT AS A COLD FRONT MOVES
THROUGH. COULD SEE SOME FLURRIES OR LIGHT SNOW AND HAVE GONE WITH
SOME SMALL CHANCES.

WARM ADVECTION FOR LATE IN THE WEEKEND STILL LOOKING ON TRACK AS
RIDGE BUILDS INTO THE CENTRAL PLAINS ON SUNDAY AND MONDAY
TEMPERATURES WILL WARM INTO THE MID TO UPPER 40S FOR SUNDAY AND
MONDAY. COULD SEE SOME 50S IN SOUTHWEST CWA.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY 6 PM THIS EVENING
UNTIL 6 AM TUESDAY ALONG AND TO THE NORTH OF A COUNCIL GROVE...TOPEKA
TO OSKALOOSA LINE.

WINTER WEATHER ADVISORY...6 PM THIS EVENING UNTIL 6 AM TUESDAY ALONG
AND SOUTH OF A COUNCIL GROVE...OSAGE CITY TO LAWRENCE LINE.

&&
Hazardous weather outlook, Feb 12, 3:58 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
358 PM CST MON FEB 12 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-131200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
358 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SNOW ADVISORIES ARE POSTED UNTIL 6 AM TUESDAY MORNING FOR AREAS
GENERALLY ALONG AND NORTH OF A COUNCIL GROVE TO TOPEKA TO OSKALOOSA
LINE. FURTHER SOUTH A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL
6 AM TUESDAY.

PERIODS OF SNOW WILL REDUCE VISIBILITIES TONIGHT TO LESS THAN A
MILE AND ALSO MAKE FOR HAZARDOUS DRIVING CONDITIONS. ALONG AND
SOUTH OF THE TURNPIKE A MIX OF RAIN...SLEET AND SNOW IS EXPECTED
THIS EVENING BEFORE CHANGING OVER TO SNOW BY MIDNIGHT. WINDS WILL
INCREASE AFTER MIDNIGHT AND CAUSE SOME BLOWING AND DRIFTING OF
SNOW.

SNOW AMOUNTS WILL RANGE FROM 1 TO 3 INCHES ALONG AND SOUTHEAST OF
THE KANSAS TURNPIKE...TO 4 TO 5 INCHES NEAR THE NEBRASKA BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME LIGHT SNOW IN THE MORNING HOURS TUESDAY ACROSS NORTHEAST AND
EAST CENTRAL KANSAS...ALONG WITH SOME BLOWING SNOW MAY CAUSE
REDUCED VISIBILITIES THROUGH MID MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THE TYPE OF WINTER PRECIPITATION
FALLING AND ANY ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN
TOPEKA.

In the hours before

Local storm report, Feb 12, 5:52 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
552 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     SNOW             HIAWATHA                39.85N 95.54W
02/12/2007  E2.0 INCH        BROWN              KS   LAW ENFORCEMENT

            SNOW BEGAN AROUND 330 PM...AFTER A BRIEF PERIOD OF SLEET

&&
Local storm report, Feb 12, 6:04 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
604 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     SNOW             7 ESE GLASCO            39.32N 97.72W
02/12/2007  E1.8 INCH        CLOUD              KS   TRAINED SPOTTER

            ESTIMATED SNOWFALL OF 1.5 TO 2 INCHES

&&
Local storm report, Feb 12, 6:23 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
623 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     SNOW             SENECA                  39.83N 96.06W
02/12/2007  E2.0 INCH        NEMAHA             KS   LAW ENFORCEMENT

0609 PM     SNOW             WASHINGTON              39.82N 97.05W
02/12/2007  E1.0 INCH        WASHINGTON         KS   LAW ENFORCEMENT

0609 PM     SNOW             MORROWVILLE             39.84N 97.17W
02/12/2007  E1.5 INCH        WASHINGTON         KS   LAW ENFORCEMENT

0617 PM     SNOW             MARYSVILLE              39.84N 96.65W
02/12/2007  M3.0 INCH        MARSHALL           KS   TRAINED SPOTTER

0619 PM     SNOW             BELLEVILLE              39.82N 97.63W
02/12/2007  E2.0 INCH        REPUBLIC           KS   LAW ENFORCEMENT

&&

Nearby

Winter Storm Warnings in Kansas, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.